Comparing Approximations for Risk Measures of Sums of Nonindependent Lognormal Random Variables
Steven Vanduffel (),
Tom Hoedemakers and
Jan Dhaene
North American Actuarial Journal, 2005, vol. 9, issue 4, 71-82
Abstract:
In this paper we consider different approximations for computing the distribution function or risk measures related to a discrete sum of nonindependent lognormal random variables. Comonotonic upper and lower bound approximations for such sums have been proposed in Dhaene et al. (2002a,b). We introduce the comonotonic “maximal variance” lower bound approximation. We also compare the comonotonic approximations with two well-known moment-matching approximations: the lognormal and the reciprocal Gamma approximations. We find that for a wide range of parameter values the comonotonic “maximal variance” lower bound approximation outperforms the other approximations.
Date: 2005
References: Add references at CitEc
Citations: View citations in EconPapers (6)
Downloads: (external link)
http://hdl.handle.net/10.1080/10920277.2005.10596226 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:uaajxx:v:9:y:2005:i:4:p:71-82
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/uaaj20
DOI: 10.1080/10920277.2005.10596226
Access Statistics for this article
North American Actuarial Journal is currently edited by Kathryn Baker
More articles in North American Actuarial Journal from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().